Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on some operator theory in certain semi-inner-product spaces.


Author: D. O. Koehler
Journal: Proc. Amer. Math. Soc. 30 (1971), 363-366
MSC: Primary 47.10
DOI: https://doi.org/10.1090/S0002-9939-1971-0281024-6
MathSciNet review: 0281024
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a smooth uniformly convex Banach space and let $ [\cdot ,\cdot ]$ be the unique semi-inner-product generating the norm of X. If A is a bounded linear operator on X, $ {A^\dag }$ mapping X to X is called the generalized adjoint of A if and only if $ [A(x),y] = [x,{A^\dag }(y)]$ for all x and y in X. In this setting adjoint abelian (iso abelian) operators [5] are characterized as those operators A for which $ {A^\dag } = A({A^\dag } = {A^{ - 1}}$, i.e. the invertible isometries). It is also shown that the compression spectrum of an operator is contained in its numerical range.


References [Enhancements On Off] (What's this?)

  • [1] J. R. Giles, Classes of semi-inner-product spaces, Trans. Amer. Math. Soc. 129 (1967), 436-446. MR 36 #663. MR 0217574 (36:663)
  • [2] -, On a characterization of differentiability of the norm of a normed linear space, J. Austral. Math. Soc. (to appear). MR 0284797 (44:2021)
  • [3] D. Koehler and P. Rosenthal, On isometries of normed linear spaces, Studia Math. 36 (1970), 215-218. MR 0275209 (43:966)
  • [4] G. Lumer, Semi-inner-product spaces, Trans. Amer. Math. Soc. 100 (1961), 29-43. MR 24 #A2860. MR 0133024 (24:A2860)
  • [5] J. G. Stampfli, Adjoint abelian operators on Banach space, Canad. J. Math. 21 (1969), 505-512. MR 39 #807. MR 0239450 (39:807)
  • [6] J. P. Williams, Spectra of products and numerical ranges, J. Math. Anal. Appl. 17 (1967), 214-220. MR 34 #3341. MR 0203491 (34:3341)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.10

Retrieve articles in all journals with MSC: 47.10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0281024-6
Keywords: Adjoint abelian operators, iso abelian operators, generalized adjoint, isometries, compression spectrum
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society